Alert archive / Florida / Special Marine Warnings in 2013
Special Marine Warning 252, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 30, 2013, 6:46 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2013, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 30, 2013, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 50 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2459 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WHUS52 KKEY 302246
SMWKEY
GMZ033-035-302345-
/O.NEW.KKEY.MA.W.0252.130730T2246Z-130730T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
646 PM EDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS...
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS...
* UNTIL 745 PM EDT
* AT 643 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS
FROM SMITH SHOAL LIGHT TO SMITH SHOAL LIGHT...MOVING WEST AT 20
KNOTS.
* LOCATIONS IN THE WARNING INCLUDE...
ROCK LIGHT...
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.
LAT...LON 2486 8184 2466 8192 2462 8247 2486 8247
2499 8229
TIME...MOT...LOC 2246Z 089DEG 18KT 2482 8194 2479 8202
2472 8202
$$
112 follow-up statements
646
FZUS72 KKEY 302254
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
654 PM EDT TUE JUL 30 2013
GMZ033-035-302345-
/O.CON.KKEY.MA.W.0252.000000T0000Z-130730T2345Z/
654 PM EDT TUE JUL 30 2013
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 745 PM EDT...
FOR THE FOLLOWING AREAS...
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS...
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS...
AT 652 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS FROM 7
NAUTICAL MILES WEST THROUGH NORTHWEST OF SMITH SHOAL LIGHT...MOVING
WEST AT 20 KNOTS.
* LOCATIONS IN THE WARNING INCLUDE...
ROCK LIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD SEEK SAFE HARBOR NOW...AND REMAIN THERE UNTIL
THREATENING WEATHER HAS PASSED.
&&
LAT...LON 2486 8184 2466 8192 2462 8247 2486 8247
2499 8229
TIME...MOT...LOC 2254Z 089DEG 18KT 2482 8198 2479 8206
2472 8206
$$
11704
FZUS72 KKEY 302327
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
727 PM EDT TUE JUL 30 2013
GMZ033-035-302334-
/O.CAN.KKEY.MA.W.0252.000000T0000Z-130730T2345Z/
727 PM EDT TUE JUL 30 2013
...SPECIAL MARINE WARNING CANCELED...
THE AFFECTED AREAS WERE...
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS...
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS...
THE THUNDERSTORMS EARLIER PRODUCING STRONG WINDS HAVE WEAKENED...AND
WIND GUSTS IN EXCESS OF 35 KNOTS ARE NO LONGER EXPECTED. THEREFORE...
THE SPECIAL MARINE WARNING IN EFFECT FOR...THE GULF WATERS ADJACENT
TO COSGROVE SHOAL AND THE MARQUESAS KEYS...HAS BEEN CANCELED.
CLUSTERS OF SHOWERS AND THUNDERSTORMS REMAIN IN THESE WATERS.
MARINERS CAN EXPECT WIND GUSTS NEAR 30 KNOTS...HEAVY RAIN...AND
POSSIBLY A FEW LIGHTNING STRIKES WITH THE STRONGER ACTIVITY.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION.
LAT...LON 2486 8184 2466 8192 2462 8247 2486 8247
2499 8229
TIME...MOT...LOC 2324Z 089DEG 18KT 2482 8215 2479 8223
2472 8223
$$
11What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 30, 2:40 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 2:40 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 240 PM EDT TUE JUL 30 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 PM CONTINUES TO DEPICT THE CENTER OF A DEEP AND WARM FULL LONGITUDINAL ANTICYCLONE CENTERED OVER WESTERN TEXAS...WITH THE EASTERN PERIPHERY ANCHORED ACROSS MUCH OF THE FLORIDA PENINSULA. WELL TO THE EAST OF THAT...A WESTWARD MIGRATING TUTT LOW (TROPICAL UPPER TROPOSPHERIC TROUGH) IS NORTH OF THE SOUTHEASTERN BAHAMAS. THE FLORIDA KEYS ARE BENEATH THE SOUTHEASTERN EDGE OF THE LARGE AFOREMENTIONED EAST TO WEST ORIENTED ANTICYCLONE. AT THE SURFACE...A 1020 MB PLUS SURFACE ANTICYCLONE IS POSITIONED FROM NORTH FLORIDA TO THE WEST CENTRAL ATLANTIC NEAR 35 NORTH 65 WEST. ACROSS THE TROPICS...THE AXIS OF A WEAKENING TROPICAL WAVE IS ORIENTED FROM THE TURKS AND CAICOS TO ACROSS HAITI. .CURRENTLY...AS OF 200 PM...SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. OUTSIDE OF ANY CONVECTION...TEMPERATURES OVER THE ISLANDS HAVE REACHED NEAR 90 DEGREES WITH DEWPOINTS IN THE MID 70S. KEY WEST WEST RADAR DETECTS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONCENTRATED ACROSS THE LOWER AND MIDDLE KEYS AND ADJOINING WATERS...WITH ISOLATED SHOWERS AND STORMS ELSEWHERE. C-MAN STATIONS ALONG THE REEF ARE RECORDING EAST WINDS NEAR 10 TO 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. .SHORT TERM...THE DEEPER MOISTURE WILL REMAIN NEAR THE KEYS THROUGH THE EVENING HOURS...AS INDICATED BY THE LATEST MIMIC PWAT(PRECIPITABLE WATER) IMAGERY SCANS IN EXCESS OF 2 INCHES. SLIGHTLY ELEVATED LARGE SCALE LIFT ASSOCIATED WITH A MID LEVEL TROUGH WILL REMAIN IN PLACE...SO WE WILL CONTINUE TO EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORM COVERAGE IMPACTING THE KEYS AND SURROUNDING WATERS. THEN SLIGHTLY DRIER AIR IS STILL PROGGED TO MOVE IN OVER THE KEYS AFTER MIDNIGHT TONIGHT...AS PWAT FALLS TO ABOUT ONE AND THREE QUARTERS OF AN INCH. GIVEN THE POSITION OF RIDGING ACROSS THE PENINSULA...WINDS SHOULD SURGE A BIT OVERNIGHT...SO WILL STILL KEEP IN THREAT FOR ISOLATED SHOWERS AND STORMS. THEN DURING WEDNESDAY AND WEDNESDAY NIGHT...THE COMBINATION OF THE MID LEVEL TROUGH REMAINING NEAR THE KEYS AND THE SURFACE RIDGING ACROSS FLORIDA...WILL STILL MAINTAIN A GENTLE TO MODERATE EAST WIND FORECAST IN THE GRIDS...WITH LOW CHANCES FOR SHOWERS...AS AVAILABLE MODEL FORECAST SOUNDINGS CONTINUE TO ILLUSTRATE PWAT BETWEEN 1.75 AND 2.00 INCHES. ON THURSDAY...LATEST GUIDANCE NOW SUGGESTS THAT A WEAK TROPICAL WAVE/TROUGH NOW NEAR THE TURKS AND CAICOS...WILL MOVE MORE TO THE NORTHWEST THURSDAY AND THURSDAY NIGHT...AND REMAIN EAST OF FLORIDA. GIVEN THIS TREND...HAVE LOWERED CHANCES FOR SHOWERS AND STORMS TO 30 PERCENT FOR THURSDAY AND THURSDAY NIGHT. ALTHOUGH LATEST GFS AND ECMWF MODEL SOUNDINGS REMAIN QUITE MOIST WITH PWAT NEAR 2.00 INCHES...BUT WEAK RIDGING TO THE NORTH AND AMPLE MID-LEVEL DRY AIR WILL ALSO WORK AGAINST GREATER COVERAGES FOR SHOWERS AND STORMS. THURSDAY NIGHT THROUGH SATURDAY...A WEAKER PRESSURE PATTERN...TYPICALLY CLIMATOLOGICAL FOR THE FIRST WEEK OF AUGUST...IS INDICATED...AS SURFACE RIDGING SLIDES SOUTHWARD TO JUST NORTH OF THE KEYS THROUGH THE PERIOD. A LIGHT AND MOIST SOUTHERLY SURFACE TO 500 MB FLOW WILL PERSIST OVER THE ISLANDS PER LATEST MODEL FORECAST SOUNDINGS. DESPITE LITTLE STORM MOTION...MODEL FORECAST SOUNDINGS ILLUSTRATE COLUMNAR PWAT BETWEEN 1.75 AND 2.00 INCHES THROUGH THE PERIOD...SO WILL MAINTAIN LOW CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AS THE WAVE DEPARTS NORTHEAST OF THE KEYS...WITH LOW CHANCES FOR SHOWERS AND ISOLATED THUNDER FRIDAY THROUGH SATURDAY. EXTENDED...SATURDAY NIGHT THROUGH TUESDAY...SURFACE RIDGING IS PROGGED TO BE VERY NEAR THE FLORIDA KEYS THROUGH THE PERIOD...HOWEVER...ABUNDANT DRY AIR IS PROGGED TO MOVE OVERHEAD IN THE MID-LEVELS...WITH PWAT FALLING TO AROUND 1.5 INCHES. SO GIVEN THIS CAPPING...WILL CONTINUE TO ADVERTISE ONLY SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THIS PERIOD. && .MARINE...GENTLE TO MODERATE WINDS WILL SURGE TONIGHT...WITH GENTLE TO MODERATE WINDS EXPECTED THROUGH THURSDAY MORNING. CAUTIONARY HEADLINES ARE NOT EXPECTED ATTM ACROSS THE STRAITS AND HAWK CHANNEL BUT ARE CERTAINLY POSSIBLE THROUGH WEDNESDAY NIGHT. THEREAFTER WINDS AND SEAS WILL LET DOWN WITH GENTLE WINDS THURSDAY THROUGH FRIDAY...AND LIGHT WINDS EXPECTED THEREAFTER FRIDAY THROUGH THE WEEKEND. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON INTO TONIGHT. MVFR CONDITIONS ARE CONCEIVABLE AT EYW AND MTH LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THIS POSSIBILITY IS NOT GREAT ENOUGH TO PLACE IN THE TERMINAL FORECASTS AT THIS TIME. SUSTAINED EAST TO SOUTHEAST WINDS NEAR 10 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 7000 FEET WILL INCREASE TO NEAR 15 KNOTS THIS EVENING. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1890...THE LOW TEMPERATURE IN KEY WEST WAS 69 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON JULY 30TH...A RECORD WHICH STILL STANDS 123 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 82 90 81 87 80/ 40 30 30 30 30 MARATHON 82 92 81 89 80/ 40 30 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS...............DAF AVIATION/CLIMATE/NOWCASTS.........BS DATA ACQUISITION/UPPER AIR........MP/LK VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jul 30, 10:20 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1020 AM EDT TUE JUL 30 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 AM EDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR WATERSPOUTS TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING...MAINLY NEAR THE KEYS ISLAND CHAIN. WATERSPOUTS TEND TO FORM NEAR LARGE CLOUD BUILDUPS WITH DARK FLAT BASES. THE WINDS IN AND NEAR WATERSPOUTS CAN EASILY OVERTURN SMALL BOATS. IF A WATERSPOUT IS SIGHTED...MOVE AWAY FROM IT AS QUICKLY AND SAFELY AS POSSIBLE. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS THROUGH THE PERIOD...WITH THE BEST CHANCES FOR THUNDERSTORMS FROM THURSDAY THROUGH FRIDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DAF
Nearby
Special Marine Warnings in Florida, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.